Home > Riviste > Minerva Pediatrics > Fascicoli precedenti > Minerva Pediatrics 2021 April;73(2) > Minerva Pediatrics 2021 April;73(2):184-7

ULTIMO FASCICOLO
 

JOURNAL TOOLS

eTOC
Per abbonarsi
Sottometti un articolo
Segnala alla tua biblioteca
 

ARTICLE TOOLS

Publication history
Estratti
Permessi
Per citare questo articolo
Share

 

ORIGINAL ARTICLE   

Minerva Pediatrics 2021 April;73(2):184-7

DOI: 10.23736/S2724-5276.17.04338-9

Copyright © 2015 EDIZIONI MINERVA MEDICA

lingua: Inglese

Isoniazid-induced hepatotoxicity in children with latent tuberculosis infection

İlker DEVRIM 1, Fatma DEVRIM 2, Nuri BAYRAM 1 , Hüseyin AKTÜRK 1, Ahu AKSAY 1, Demet CAN 3, Hurşit APA 1

1 Department of Pediatric Infectious Diseases, Dr. Behçet Uz Children’s Hospital, İzmir, Turkey; 2 Department of
Pediatrics, Dr. Behçet Uz Children’s Hospital, İzmir, Turkey; 3 Dr. Behçet Uz Children’s Hospital, İzmir, Turkey


PDF


BACKGROUND: We aimed to determine overall incidence of severe and mild isoniazid (INH) hepatotoxicity and outcome of hepatotoxicity in children who were receiving INH for latent tuberculosis.
METHODS: Patients who had received isoniazid for treatment of latent tuberculosis were included in the study. Hepatotoxicity was classified according to the World Health Organization Toxicity Classification Standards.
RESULTS: Among 1038 patients, overall hepatotoxicity was observed in 22 patients (2.2%), while 5 patients (0.48%) had moderate-severe hepatotoxicity; while other 17 patients had grade I-II hepatotoxicity (1.63%). Age and gender did not appear to be risk factors for hepatotoxicity. The median time for therapy rechallenge in patients with grade III-IV hepatotoxicity was 21 days (ranging from 14 to 25 days).
CONCLUSIONS: Isoniazid hepatotoxicity is lower and generally reversible after cessation of INH in children. The grade of hepatotoxicity affects the duration for recovery of hepatotoxicity and restarting of INH therapy.


KEY WORDS: Isoniazid; Child; Tuberculosis

inizio pagina